Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 14, 2021, 4:18 PM CDT for Escambia County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 14, 2021, 5:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Escambia County, FL
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WWUS84 KMOB 142118
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
418 PM CDT Sat Aug 14 2021
ALZ262-264-FLZ201-203-142215-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-
418 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Baldwin,
northwestern Santa Rosa and northwestern Escambia Counties through
515 PM CDT...
At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Bratt to 9 miles northeast of
Molino. Movement was southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3073 8751 3074 8758 3076 8765 3080 8772
3095 8746 3085 8709 3071 8727 3068 8727
TIME...MOT...LOC 2118Z 063DEG 6KT 3089 8745 3079 8717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 12:24 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 14, 12:24 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1224 PM CDT Sat Aug 14 2021 .NEAR TERM /Now Through Sunday/...Broad long-wave troughing over the northeastern U.S. into southern Canada remains through the near term period along with the southwest Atlantic ridge in the upper levels that stretches into the southeastern states. Our area will be located on the western periphery of this ridge, which sets the stage for Fred to gradually work its way northwest into the east-central Gulf by Sunday. Overall surface pattern reflects ridging to the north of the area as well as weak surface ridging over the southwestern Atlantic keeping us in generally easterly to southerly surface flow. For today, a weakening upper level low over the northern Gulf will continue to shift northwest and weaken through the near term period. This is aiding in some weak positive vorticity advection over the area, and helping to keep PoPs slightly elevated today and tonight. Expect few to scattered coverage of showers and thunderstorms over much of the region this afternoon and evening. Given meager MLCAPE generally near or below 1,000j/kg (nearer 1,500 along the immediate coast), I do not anticipate much in the way of stronger thunderstorms. With that said, some gusty winds can't be ruled out in any clusters of storms similar to what we saw yesterday afternoon into early evening. After sunset, bulk of shower and thunderstorm activity shifts offshore. Sunday will be a more convectively active day. First signs of Freds presence in the Gulf start to show up with increasing moisture content throughout the column. Most shower and thunderstorm activity will track into the area from southeast to northwest. Likewise, instability greatly increases for Sunday with MLCAPE values approaching 1,500 to 2,000j/kg and SBCAPE values over 2,000j/kg. Increasing subtle forcing owing to whatever is left of the upper low and the approach of Fred will help increase convective coverage. Expecting likely PoPs over the entire region, with best chances likely over the Florida panhandle. There will likely be enough dry air still present in the mid levels that stronger downbursts with convection remain possible, particularly given DCAPE values approach 1,000j/kg. Storms may also produce heavy rainfall, however any flood threat should remain limited at best unless there is extensive training of thunderstorms over the same area. Temperatures will continue to rise into the lower to perhaps middle 90's for spots this afternoon before dropping into the lower to middle 70's tonight. Given greater convective coverage tomorrow, temperatures will be held down in the middle to upper 80's for most locations. MM/25 && .AVIATION... 18Z issuance...VFR conditions prevail throughout today and tomorrow for most locations. Isolated showers and thunderstorms today may briefly reduce ceilings and visibility in any given location to IFR category. Similarly, the same can be expected Sunday afternoon, although coverage will increase, ranging from scattered to at times numerous for most locations. Winds remain contingent on the sea breeze, shifting from easterly/northeasterly early afternoon to southerly mid to late afternoon across coastal counties. Winds then shift back to the east by tonight. Winds will generally remain below 10kts during the period. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 14, 2:16 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
216 PM CDT Sat Aug 14 2021
ALZ264-266-142000-
Baldwin Coastal AL-Baldwin Central AL-
216 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of south central
Baldwin County through 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm over
Summerdale, or 5 miles north of Foley, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Foley, Magnolia Springs and Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8777 3052 8787 3054 8767 3043 8760
TIME...MOT...LOC 1915Z 067DEG 13KT 3048 8766
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 14, 3:14 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
314 PM CDT Sat Aug 14 2021
ALZ263-265-142100-
Mobile Coastal AL-Mobile Central AL-
314 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of southwestern Mobile
County through 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Tillmans Corner to Bayou
La Batre. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre, Coden and
Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8829 3038 8831 3039 8831 3040 8834
3040 8836 3039 8837 3040 8837 3079 8836
3071 8815 3036 8817
TIME...MOT...LOC 2014Z 137DEG 9KT 3062 8821 3040 8823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 14, 4:01 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
401 PM CDT Sat Aug 14 2021
FLZ203-205-142200-
Okaloosa Inland FL-Santa Rosa Inland FL-
401 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of west central Okaloosa
and central Santa Rosa Counties through 500 PM CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crestview to 8 miles north of Point Baker.
Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Baker, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8658 3063 8700 3064 8700 3064 8701
3065 8704 3068 8727 3071 8727 3091 8702
3080 8651
TIME...MOT...LOC 2059Z 045DEG 7KT 3074 8662 3082 8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 14, 4:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
418 PM CDT Sat Aug 14 2021
ALZ262-264-FLZ201-203-142215-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-
418 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Baldwin,
northwestern Santa Rosa and northwestern Escambia Counties through
515 PM CDT...
At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Bratt to 9 miles northeast of
Molino. Movement was southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3073 8751 3074 8758 3076 8765 3080 8772
3095 8746 3085 8709 3071 8727 3068 8727
TIME...MOT...LOC 2118Z 063DEG 6KT 3089 8745 3079 8717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:02 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Aug 14, 1:02 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 57 hr |
| Aug 14, 2:16 PM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Aug 14, 3:14 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Aug 14, 4:13 PM CDT | Tropical Storm Watch | MOB | Covington, Escambia | 30 hr |
| Aug 14, 4:41 PM CDT | Special Marine Warning | MOB | 94 min | |
| Aug 14, 4:46 PM CDT | Special Marine Warning | MOB | 56 min | |
| Aug 14, 5:52 PM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 14, 6:28 PM CDT | Special Weather Statement | MOB | Butler | 47 min |
| Aug 14, 4:01 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 59 min |
| Aug 14, 4:33 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 42 min |
| Aug 14, 4:39 PM CDT | Special Weather Statement | MOB | Okaloosa | 66 min |
| Aug 14, 4:49 PM CDT | Special Weather Statement | MOB | Escambia | 56 min |
| Aug 14, 5:10 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.